MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135133
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the ultrasound-guided vessel canalization procedure, the guidewire met resistance and became stuck at the exit through the puncture needle, and as it failed to move or exit, the clinician manually removed both the guidewire and the needle.The guide wire frayed after needle removal but before the catheter was inserted, though it did not break into pieces.The puncture needle did not have any visible damage or dimension issues.The catheter was correctly flushed before use.The puncture needle used belonged to the catheter kit provided by the company.No cleaning agent was used on the device.The catheter was not repaired.There was no leak.Tego was not utilized.There was no luer adapter issue.No tools were used to remove the guide wire.No excessive force was applied to the product.The guide wire came from the reported kit.Nothing unusual was observed on the device prior to use.No other defects/damages were found on the product.The clinician ordered a new catheter kit.The issue was addressed by re placing it with a new guide wire from a new catheter kit, which did not cause any inconvenience, and it advanced.The same guide wire and the new catheter from another company were then used on the same day, and the procedure was completed.There was no blood loss.There was no need for a blood transfusion, and no medical intervention or treatment was required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter during the ultrasound-guided vessel canalization procedure, the guide was frayed, but it did not break into pieces.The catheter was not repaired.There was no leak.Tego was not utilized.There was no luer adapter issue.No tools were used to remove the guide wire.No excessive force was applied to the product.The guide wire came from the reported kit.Nothing unusual was observed on the device prior to use.No other defects/damages were found on the product.They replaced it with a guidewire from a central catheter to address the issue.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Additional information: b5, e1(first name, last name and phone number), e4(email), g2, g3, h3, h6 (fdp, ime, imf, rfr and fdd were updated).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the ultrasound-guided vessel canalization procedure, the guide was frayed, but it did not break into pieces.The catheter was not repaired.There was no leak.Tego was not utilized.There was no luer adapter issue.No tools were used to remove the guide wire.No excessive force was applied to the product.The guide wire came from the reported kit.Nothing unusual was observed on the device prior to use.No other defects/damages were found on the product.The clinician removed the guide wire along with the needle because the guide wire did not move or exit the needle and ordered a new catheter kit.The issue was addressed by replacing it with a new guide wire, which did not cause any inconvenience, and it advanced.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6, h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that the guidewire was visibly uncoiled and frayed.No other abnormalities were observed with the device.It was reported that the guidewire could not be withdrawn and was frayed.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the ultrasound-guided vessel canalization procedure, the guidewire met resistance and became stuck at the exit through the puncture needle, and as it failed to move or exit, the clinician manually removed both the guidewire and the needle.The guide wire frayed after needle removal but before the catheter was inserted, though it did not break into pieces.The puncture needle did not have any visible damage or dimension issues.The catheter was correctly flushed before use.The puncture needle used belonged to the catheter kit provided by the company.No cleaning agent was used on the device.The catheter was not repaired.There was no leak.Tego was not utilized.There was no luer adapter issue.No tools were used to remove the guide wire.No excessive force was applied to the product.The guide wire came from the reported kit.Nothing unusual was observed on the device prior to use.No other defects/damages were found on the product.All the kit accessories were utilized to advance the high-flow catheter to the patient.The clinician ordered a new catheter kit.The issue was addressed by replacing it with a new guide wire from a new catheter kit, which did not cause any inconvenience, and it advanced.The same guide wire and the new catheter from another company were then used on the same day, and the procedure was completed.There was no blood loss.There was no need for a blood transfusion, and no medical intervention or treatment was required as a result of the event.There was no reported patient injury.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21503199
Report Number1282497-2025-00104
Device Sequence Number4591216
Product Code MPB
UDI-Device Identifier10884521006256
UDI-Public10884521006256
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888135133
Device Catalogue Number8888135133
Device Lot Number2324000164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer03/07/2025
03/20/2025
04/11/2025
06/02/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date03/11/2025
03/25/2025
04/11/2025
06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight90 KG